Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 320, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 29, 2001, 11:05 PM CDT for Beckham County, Custer County, Washita County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 29, 2001, 11:05 PM CDT (04:05 UTC)
- Expired
- May 29, 2001, 11:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Beckham County, OK, Custer County, OK, Washita County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 11:23 PM CDT | Hail 1 | Canute, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 7:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -336 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 670 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 300406 SVROKC OKC009-039-149-300445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1105 PM CDT TUE MAY 29 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BECKHAM COUNTY IN WESTERN OKLAHOMA CUSTER COUNTY IN WESTERN OKLAHOMA WASHITA COUNTY IN WESTERN OKLAHOMA * UNTIL 1145 PM CDT * AT 1105 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF ELK CITY...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BESSIE...BURNS FLAT...BUTLER... CANUTE...CLINTON...ELK CITY...FOSS RESERVOIR...FOSS AND STAFFORD HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3539 9955 3527 9940 3W539 9885 3567 9913 PURPURA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 10:35 PM CDT, 30 minutes earlier.
Area forecast discussion, May 29, 10:35 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1035 PM CDT TUE MAY 29 2001 SEVERE WEATHER CONTINUES TO INCREASE ACROSS THE CWA...SO NOT MUCH TIME TO SPARE. TORNADIC SUPERCELL CONTINUES TO MOVE ACROSS HARDEMAN COUNTY...WHILE ACTIVITY ACROSS NORTHERN OKLAHOMA CONTINUES TO TRANSITION TO MORE OF A BOW ECHO TYPE MODE. SPC WILL ISSUE A TORNADO WATCH SHORTLY TO THE EAST OF CURRENT WATCH. NEW SET OF ZONES WAS SENT ABOUT AN HOUR AGO TO RE-INTRODUCE CATEGORICAL POPS ACROSS THE NORTH AND WEST...AND TO INCLUDE SEVERE WORDING ACROSS THE ENTIRE AREA. OTHERWISE...ZONES IN DECENT SHAPE AND ONLY MADE SOME MINOR TWEAKS OF WIND AND TEMPS. .OUN... OK...NONE. TX...KNONE.
In the hours before
Local storm report, May 29, 10:08 PM CDT, 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1008 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM 1t0 W QUANAH TX .75 INCH HAIL
05/29/01 HARDEMAN AMATEUR RADIO REPORT
KTLocal storm report, May 29, 10:12 PM CDT, 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1012 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM 21 NNE MOORELAND OK 67 MPH WIND GUST
05/29/01 WOODWARD MEASURED BY OKLAHOMA
MESONET
0945 PM 21 NNE MOORELAND OK 67 MPH WIND GUST
05/29/01 WOODWARD MEASURED BY OKLAHOMA
MESONET
1013 PM 10 W QUANAH TX .88 INCH HAIL
05/29/01 HARDEMAN AMATEUR RADIO REPORT
1015 PM ACME TX 1.75 INCH HAIL
05/29/01 HARDEMAN AMATEUR RADIO REPORT
V
1015 PM 2 W ELDORADO OK 1.00 INCH HAIL
05/29/01 JACKSON AMATEUR RADIO REPORT
KTLocal storm report, May 29, 10:25 PM CDT, 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1025 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 PM QUANAH TX 1.75 INCH HAIL
05/29/01 HARDEMAN AMATEUR RADIO REPORT
KTLocal storm report, May 29, 10:35 PM CDT, 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1035 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM 5 E QUANAH TX TORNADO
05/29/01 HARDEMAN AMATEUR RADIO REPORT
1033 PM 5 W CHILLICOTHE TX 2.75 INCH HAIL
05/29/01 HARDEMAN AMATEUR RADIO REPORT
1033 PM 5 W CHILLICOTHE TX 100 MPH WIND GUST
05/29/01 HARDEMAN MEASURED BY SPOTTER
AMATEUR RADIO REPORT
1025 PM LAHOMA OK 65 MPH WIND GUST
05/29/01 GARFIELD ESTIMATED BY ENID
EMERGENCY MANAGER
KT 5Local storm report, May 29, 10:51 PM CDT, 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1051 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1049 PM ELDORADO OK 70 MPH WIND GUST
05/29/01 JACKSON ESTIMATED BY SPOTTER
AMATEUR RADIO REPORT
KT
CLocal storm report, May 29, 11:00 PM CDT, 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1100 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1055 PM 5 NW VERNON TX TORNADO
05/29/01 WILBARGER REPORTED BY VERNON FD
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 38 min |
| May 29, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 48 min |
| May 29, 10:03 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 42 min |
| May 29, 10:07 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 38 min |
| May 29, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 46 min |
| May 29, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 38 min |
| May 29, 10:27 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 33 min |
| May 29, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 51 min |
| May 29, 10:44 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 46 min |
| May 29, 11:03 PM CDT | Tornado Warning | OUN | Tillman | 27 min |
| May 29, 11:06 PM CDT | Tornado Warning | OUN | Kay | 24 min |
| May 29, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian | 48 min |
| May 29, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 48 min |
| May 29, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 46 min |
| May 29, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 47 min |
| May 29, 11:44 PM CDT | Tornado Warning | OUN | Canadian | 31 min |
| May 30, 12:01 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 44 min |
| May 30, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 42 min |
| May 30, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 42 min |
| May 30, 12:13 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 47 min |
| May 30, 12:17 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 43 min |
| May 30, 12:29 AM CDT | Tornado Warning | OUN | Cotton, Tillman | 31 min |
| May 30, 12:39 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 51 min |
| May 30, 12:44 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 46 min |
| May 30, 12:49 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 41 min |
| May 30, 12:57 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 48 min |
| May 30, 1:01 AM CDT | Tornado Warning | OUN | Cotton | 29 min |
| May 30, 1:20 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 40 min |
| May 30, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 47 min |
| May 30, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 45 min |
| May 30, 1:46 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 44 min |
| May 30, 1:58 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 47 min |
| May 30, 2:01 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 44 min |
| May 30, 2:24 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 36 min |
| May 30, 2:42 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 48 min |
| May 30, 2:57 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 48 min |
| May 30, 3:12 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 48 min |
| May 30, 3:28 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 47 min |
| May 30, 3:36 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 39 min |
| May 30, 3:43 AM CDT | Severe Thunderstorm Warning | OUN | Seminole | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.